Clinical Case DiscussionsReconsidering Rigidity in the Diagnosis of Neuroleptic Malignant Syndrome: A Case ReportEL KHOURY, RHEA MD; KASSAB, ANTHONY MD; DAGHER, RAMEZ MD; JAVELOT, HERVE PHARMD, PhD; EL CHAMMAY, RABIH MD, MSc; RICHA, SAMI MD, PhDAuthor Information EL KHOURY, KASSAB, DAGHER, EL CHAMMAY, RICHA: Department of Psychiatry, Hôtel-Dieu de France, and Saint-Joseph University, Beirut, Lebanon JAVELOT: Service de Pharmacie Clinique, Etablissement Public de Santé Alsace Nord, Brumath, France The patient information is adequately de-identified in this case report. The authors declare no conflicts of interest. Please send correspondence to: Anthony Kassab, MD, Hôtel-Dieu de France, Alfred Naccache Boulevard, BP166830, Beirut, Lebanon (e-mail: firstname.lastname@example.org). Journal of Psychiatric Practice: July 2020 - Volume 26 - Issue 4 - p 320-323 doi: 10.1097/PRA.0000000000000478 Buy Metrics Abstract Neuroleptic malignant syndrome (NMS) is a rare but potentially fatal syndrome classically encountered in patients receiving typical antipsychotic agents. However, many physicians have also reported the occurrence of NMS with atypical antipsychotics, notably with atypical presentations. In this report, we present a case in which a patient’s antipsychotic regimen during a psychotic episode (which involved both typical and atypical antipsychotics) subsequently led to NMS. During his stay, the patient developed an altered level of consciousness, elevation of creatine phosphokinase, hemodynamic instability, and a fever. However, the patient did not have signs of rigidity, the cardinal sign of this syndrome. The authors concluded that patients could develop NMS without rigidity while receiving an antipsychotic. Given this presentation, the authors suggest that clinicians have a high level of suspicion for NMS to avoid misdiagnosis and subsequent adverse consequences. Hence, clinicians must be vigilant about atypical presentations of NMS without rigidity. Copyright © 2020 Wolters Kluwer Health, Inc. All rights reserved.